Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 54, NWS North Platte, NE

June 3, 2006Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 9:58 PM CDT for Holt County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 9:58 PM CDT (02:58 UTC)
Expired
Jun 3, 2006, 10:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:26 PM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 3, 3:26 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT SAT JUN 3 2006

.DISCUSSION...
POTENTIAL FOR MUCH NEEDED CONVECTIVE RAINFALL TONIGHT. AN IMPRESSIVE
THETA-E RIDGE AXIS EXTENDS THROUGH MCK AND MERRIMAN LATE THIS
AFTERNOON. DEEP LAYER SHEAR NEAR 40KTS. WS ETA SHOWING CONVECTION
FIRING ALONG DRYLINE WEST OF OGA-IML LATE THIS AFTN EVENING.
ALTHOUGH MODELS VERY LIMITED IN GENERATING QPFS ALONG SFC FRONT NEAR
VTN THROUGH ARTHUR...FEEL ANY STORMS WHICH DO DEVELOP WILL BE
CAPABLE OF SEVERE. WILL GO SCATTERED TO ISOLATED THUNDERSTORMS
TONIGHT WITH THE BEST COVERAGE EAST OF VTN TO BROKEN BOW. WV IMAGERY
INDICATED SHORT WAVE LOCATED ALONG THE WY/SD LINE INTO SERN WY.
POTENTIAL FOR AT LEAST ISOLATED SHOWERS OR STORMS ACROSS SERN FA AS
SFC FRONT STALLS JUST TO OUR SOUTHEAST. WILL GO DRY SUNDAY THROUGH
SUNDAY NIGHT...THEN ANOTHER SFC FRONT UPPER DISTURBANCE WILL
TRAVERSE WNWRLY FLOW ALOFT WITH A SLIGHT CHC MONDAY AFTN AND
EVENING. SLIGHT CHC FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY IN AREA OF RING OF FIRE ON
NRN PERIPHERY OF UPPER RIDGE CENTERED FROM NEW MEXICO INTO THE TX
PNHDL. COVERAGE WILL LIKELY BEE ISOLATED IN MOST CASES AND DROUGHT
CONDITIONS WILL WORSEN AS FCST HIGHS WILL BE MAINLY IN THE UPPER
HIGHS WHICH IS ABOUT 10 DEGREES ABOVE NORMAL.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KAR
Hazardous weather outlook, Jun 3, 9:56 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT SAT JUN 3 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-042100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
956 PM CDT SAT JUN 3 2006 /856 PM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM CDT FOR
HOLT...BOYD...GARFIELD AND WHEELER COUNTIES. SCATTERED
THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED IN THESE AREAS. FURTHER WEST...TO A LINE FROM SPARKS TO
ANSLEY...ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY
AFTERNOON OR EVENING. AT THIS TIME THE AREA OF CONCERN APPEARS TO
BE ALONG AND EAST OF HIGHWAY 83.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AND
THURSDAY...ACROSS THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS HOLT...BOYD...WHEELER AND
GARFIELD COUNTIES THROUGH 4 AM SUNDAY MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:46 PM CDTSevere Thunderstorm WarningLBFHolt44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.